Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


statins for elevated triglycerides
Oct 2, 2000

My brother is on Fortavase/3TC/d4T. He changed from Invirase to Fortavase one month ago. He was taking fenofibrate to keep the level of triglycerides down, but now his triglycerides are 1,220. He took genfibrozil in the past, but didn't work. Could one of the "statins" work for triglycerides or they work just for cholesterol? Also, his doctor made him stop treatment: was it a good idea or is it dangerous to stop medicine for a week? (VL=10,000;CD4=500, stable since a couple of years) Thank you so much P

Response from Dr. Henry

yes, the statins can result in decreased triglycerides often with additional benefit from using with a fibrate. Diet and exercise are still worth a good effort. There is concern about increased toxicity using the fibrates and the statins together so careful monitoring is recommended. Usually the triglycerides improve when therapy is stopped. His HIV level and CD4 count suggest that a stoppage of treatment and observation is a reasonable option. KH

Keith Henry, M.D.



Previous
Severe Neuropathy with sores on feet possible?
Next
bloating

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement